Aa
A
A
A
Close
Birth Control (Contraception) Community
6.47k Members
Avatar universal

Did Plan B just cause a miscarriage?

Hi,

My husband and I took Plan B five days ago, on Monday. Ironically, two days later on Wednesday, I had an overwhelming sensation that I was already pregnant (a sensation I remember from the early days of being pregnant with my first child).

I took several pregnancy tests, and sure enough, I was pregnant. I can only be up to five weeks pregnant, as I got my last period 5 weeks ago.

The problem is, I'm now having the usual symptoms of Plan B side effects: intense cramping and fairly heavy bleeding. I KNOW and have read elsewhere on this site that Plan B ostensibly cannot cause a miscarriage. HOWEVER, is it possible to be bleeding this heavily (about as heavily as a heavy period) and still be pregnant???
5 Responses
1317685 tn?1274967379
I know for a fact that the Plan B pill does in fact cause a miscarriage. I was very angry when I saw the advertisment indicating that it doesn't. With all your symptoms, you are having a miscarriage. I would call my OB/Gyn and schedule an appointment. I'm sorry for the lost.
2 Comments
100% after!
100% agree*
Avatar universal
Supposedly Plan B is not supposed to cause one, though with the bleeding you are having it may have done so. Make an appointment with you OB/GYN to see what's going on... good luck.
1336185 tn?1275921863
You may be having a miscarriage but it can also be that the Plan B caused the positive result. One of my close friends took the pills and shortly after took a pregnancy test, which resulted in being positive. On the next day she went to her clinic and took a blood pregnancy test and it resulted negative. Her doctor explained that Plan B can make urine pregnancy test results come out positive. So... you might be miscarrying or your result may have been positive because of the pills and you just got your regular period. Hope you can find out what truly happened. Good Luck!
1 Comments
really?  I have never heard this info and have talked to my gynecologist numerous times about the miscarriage I had as a result of plan b.  He and I concluded that plan b did cause the loss of the pregnancy, because it alters the natural balance of hormones and does cause significant stress.  The stress of the side effects alone can cause a miscarriage.  

More to the point, Plan b contains a different hormone than the ones tested in detecting pregnancy... so this seems weird
Avatar universal
Hi--

Thank you both for responses. I've made an appointment with my OBGYN, but I'm already almost positive I'm no longer pregnant. Any woman who's been pregnant knows the feeling of having something in her stomach -- and you definitely know when you don't have that feeling anymore.

I just called the Plan B 1-800 number, and while they reassured me that Plan B is supposedly not capable of causing a miscarriage, the woman I spoke to also acknowledged that they have never conducted any studies on women who are actually pregnant.

I'm adamantly pro-choice, and I'm glad Plan B is on the market. But...ironically, being pro-choice, it feels a little funny to have a miscarriage triggered without...choice?  :/  I didn't want to be pregnant right now, but feeling like I just inadvertently caused a miscarriage feels kind of weird.............
1 Comments
I know how u feel... Im 4 weeks pregnat. . i think i took the pill a week & half of being pregnat. . for 2 weeks i had pain in my stomach (not knowing i was preg) & now pain is gone..i feel like i have a fevor & chill.. Sometimes sleeping i feel pain...Hummm
Avatar universal
Hi, I’m late to the thread.  I had the exact same experience.  You are not alone!!!!  I took plan b about 46hrs after a condom slipped off with my partner.  Within a few days, I had the all too familiar feeling that I was in fact pregnant.  I confirmed the hunch with two tests, both  positive results.  Over the following week, I was very tired, dizzy, could not stand most of the time, and felt painful contractions.  In sum, I knew I was having a terrible reaction to the plan b, and I could not take it back.  Worse, it took three long and painful weeks of cramps, sadness, and generally feeling like I had never been so ill, before I began bleeding.  In that time, I sadly watched the first response pregnancy tests show lighter and lighter lines.  I never wanted to have an abortion!!!!  Devastated to this day.  I am late-twenties, very healthy, and have never experienced something so devastating.  Think twice before taking this drug if you have already ovulated!!! It would have been more humane to have a medical abortion and it would have been healthier for me in a multitude of ways.
1 Comments
My heart goes out to any of you who have been through this.  It is so sad.  As I was recently in another situation where I had to face a decision regarding plan b, I opted to wait it out because I knew that I had ovulated and already had early signs of pregnancy.  In the end, my pharmacist told me I may be an “early implanter,” so I may be pregnant just three days after intercourse, by anyone’s standard!  Yes, the hunches early in are right.  Listen to your gut, ladies.  

I am currently feeling like I am pregnant, and despite immense pressure from the man, I refused to take this drug.  Life is precious.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.